Alert archive / Texas / Red Flag Warnings in 2025

Red Flag Warning 13, NWS Amarillo, TX

March 28, 202520 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Mar 28, 2025, 3:05 PM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Mar 29, 2025, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 28, 2025, 3:05 PM CDT (20:05 UTC)
In effect from
Mar 29, 2025, 1:00 PM CDT
Expired
Mar 29, 2025, 9:00 PM CDT
In force
8 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2025-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2025-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-185 J/kg
Mixed-layer LCL
1152 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

848 
WWUS84 KAMA 282005
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
305 PM CDT Fri Mar 28 2025

OKZ001>003-TXZ001>020-317-290900-
/O.NEW.KAMA.FW.W.0013.250329T1800Z-250330T0200Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
305 PM CDT Fri Mar 28 2025

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT SATURDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA AND TEXAS
PANHANDLES...

The National Weather Service in Amarillo has issued a Red Flag
Warning for strong winds and low relative humidity, which is in
effect from 1 PM to 9 PM CDT Saturday.

* Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In 
  Texas...Dallam...Sherman...Hansford...Ochiltree...Lipscomb... 
  Hartley...Moore...Hutchinson...Roberts...Hemphill...Oldham... 
  Potter...Carson...Gray...Wheeler...Deaf Smith...Randall... 
  Armstrong...Donley...Collingsworth and Palo Duro Canyon.

* 20 Foot Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 9 percent.

* Red Flag Threat Index...In the west-central and northwestern
  Texas Panhandle, 5 to 7. Elsewhere, 2 to 5.

* Timing...Saturday, 1 PM to 9 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

For more information from the National Weather Service visit...
www.weather.gov/ama
3 follow-up statements
117 
WWUS84 KAMA 290856
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
356 AM CDT Sat Mar 29 2025

OKZ001>003-TXZ001>020-317-292100-
/O.CON.KAMA.FW.W.0013.250329T1800Z-250330T0200Z/
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
356 AM CDT Sat Mar 29 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR THE OKLAHOMA AND TEXAS PANHANDLES...

* Affected Area...In Oklahoma...Cimarron...Texas and Beaver. In 
  Texas...Dallam...Sherman...Hansford...Ochiltree...Lipscomb... 
  Hartley...Moore...Hutchinson...Roberts...Hemphill...Oldham... 
  Potter...Carson...Gray...Wheeler...Deaf Smith...Randall... 
  Armstrong...Donley...Collingsworth and Palo Duro Canyon.

* 20 Foot Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 9 percent.

* Red Flag Threat Index...In the west-central and northwestern 
  Texas Panhandle, 5 to 7. Elsewhere, 2 to 5.

* Timing...Saturday, 1 PM to 9 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

For more information from the National Weather Service visit...
www.weather.gov/ama
115 
WWUS84 KAMA 291346
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
846 AM CDT Sat Mar 29 2025

OKZ001>003-291500-
/O.CAN.KAMA.FW.W.0013.250329T1800Z-250330T0200Z/
Cimarron-Texas-Beaver-
846 AM CDT Sat Mar 29 2025

...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE...

The National Weather Service in Amarillo has cancelled the Red
Flag Warning.

A cold front will move through the Oklahoma Panhandle this morning
resulting in higher relative humidity values and weaker winds.
Therefore, critical fire weather conditions are no longer expected
for the Oklahoma Panhandle.

$$

TXZ001>020-317-300200-
/O.CON.KAMA.FW.W.0013.250329T1800Z-250330T0200Z/
Dallam-Sherman-Hansford-Ochiltree-Lipscomb-Hartley-Moore-
Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-Gray-Wheeler-
Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
846 AM CDT Sat Mar 29 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR THE OKLAHOMA AND TEXAS PANHANDLES...

* Affected Area...In Texas...Dallam...Sherman...Hansford... 
  Ochiltree...Lipscomb...Hartley...Moore...Hutchinson...
  Roberts... Hemphill...Oldham...Potter...Carson...Gray...
  Wheeler...Deaf Smith...Randall...Armstrong...Donley...
  Collingsworth and Palo Duro Canyon.

* 20 Foot Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 11 percent.

* Red Flag Threat Index...In the west-central Texas Panhandle, 3
  to 6. Elsewhere, 2 to 4.

* Timing...Saturday, 1 PM to 9 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

For more information from the National Weather Service visit...
www.weather.gov/ama
353 
WWUS84 KAMA 300159
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
859 PM CDT Sat Mar 29 2025

TXZ001>020-317-300300-
/O.EXP.KAMA.FW.W.0013.000000T0000Z-250330T0200Z/
Dallam-Sherman-Hansford-Ochiltree-Lipscomb-Hartley-Moore-
Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-Gray-Wheeler-
Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
859 PM CDT Sat Mar 29 2025

...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE TEXAS PANHANDLE...

Critical fire weather conditions are no longer expected..

$$

For more information from the National Weather Service visit...
www.weather.gov/ama

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 28, 12:05 PM CDT, 3 hours earlier. Its key messages:

  • Issued at 303 AM CDT Fri Mar 28 2025
  • Very low chance for an isolated thunderstorms in the central Panhandles along a dryline this afternoon.
  • Elevated to spotty critical fire weather conditions for dry and windy conditions across the central and southern panhandle on Saturday.
  • Critical fire weather conditions next Tuesday.
Area forecast discussion, Mar 28, 12:05 PM CDT, 3 hours before
Area Forecast Discussion
National Weather Service Amarillo TX
1205 PM CDT Fri Mar 28 2025

...New AVIATION...

.UPDATE...
Issued at 655 AM CDT Fri Mar 28 2025

A bank of low clouds is forming across the SE half of the
panhandles. Under this cloud deck mist and fog are starting to
form. As such the forecast was amended to show this fog bank.

&&

.KEY MESSAGES...
Issued at 303 AM CDT Fri Mar 28 2025

- Very low chance for an isolated thunderstorms in the central
  Panhandles along a dryline this afternoon.

- Elevated to spotty critical fire weather conditions for dry and
  windy conditions across the central and southern panhandle on
  Saturday.

- Critical fire weather conditions next Tuesday.

&&

.SHORT TERM ...
(Today through Saturday night)
Issued at 303 AM CDT Fri Mar 28 2025

The panhandles remain under a ridge that is blanketing the
northern portions of the southern plains. In the southern portions
of the southern plains a trough is pushing eastward across the
rest of TX. This pattern will keep the winds gusty and southerly
across the panhandles through much of today. In doing so it has
set up a diffuse dryline over the central portions of the
panhandles. The overall environment is unsupportive of convection
even with the presence of a dry line. Thus while it is very
unlikely that any shower or thunderstorms will form it cannot be
fully ruled out. Temperatures today will be warmer than normal
with from both subsidence warming and the southerly winds
bringing in warmer air. In fact a few spots could approach or even
reach record high temperatures today.

Then for Saturday the ridge of high pressure shifts to the east
leading to a cooling trend across the NW portions of the
panhandles. There is a very high chance that drier air will be
moved across the panhandles preventing precipitation during
through the afternoon. It wont be until the evening with the
arrival of a cold front that some moisture may move into the
northern panhandles. This will allow for a low chance of evening
to overnight rain showers and thunderstorms mainly in the OK and
far northern TX panhandles. Even if rain occurs it is unlikely to
lead to any meaningful accumulations.

SH

&&

.LONG TERM ...
(Sunday through Thursday)
Issued at 303 AM CDT Fri Mar 28 2025

A trough moves across the southern plains to start off next week
which will help to keep cooler air across the panhandles. This
will see both Sunday and Monday with near normal temperatures. A
little moisture may linger across the northern panhandles during
this time allowing for a very low chance for rain showers or
thunderstorms.

For mid-next week there is building confidence in a weather
system forming and pushing across the southern plains. The arrival
of this system would bring stronger winds across the panhandles
for Tuesday. The wind direction from the SW would bring in drier
air that would create elevated to even critical fire weather
conditions. These winds would also bring in warmer air which will
lead to warmer temperatures. Alas moisture is likely to remain low
with the passage of this weather system so the chance of any
precipitation are very low at this time.

SH

&&

.AVIATION...
(18Z TAFS)
Issued at 1204 PM CDT Fri Mar 28 2025

VFR conditions are expected through the next 24 hours.
Southwesterly sustained windss between 15-20 kts are expected this
afternoon with gusts up to 30 kts possible, but winds will weaken
some and turn westerly tonight. Winds will strengthen again after
sunrise tomorrow.

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                52  81  42  70 /   0   0   0   0
Beaver OK                  52  84  36  63 /   0   0  20  10
Boise City OK              48  76  35  62 /   0   0  20  10
Borger TX                  55  84  42  70 /   0   0  10   0
Boys Ranch TX              49  80  40  72 /   0   0   0   0
Canyon TX                  49  80  43  73 /   0   0   0   0
Clarendon TX               54  85  46  72 /   0   0   0   0
Dalhart TX                 44  77  36  66 /   0   0  10  10
Guymon OK                  49  79  35  63 /   0   0  10  10
Hereford TX                48  79  42  73 /   0   0   0   0
Lipscomb TX                53  85  40  65 /   0   0  10   0
Pampa TX                   54  83  42  67 /   0   0  10   0
Shamrock TX                52  88  46  70 /   0   0   0   0
Wellington TX              53  89  48  72 /   0   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&

SHORT TERM...98
LONG TERM....98
AVIATION...52
Hazardous weather outlook, Mar 28, 10:29 AM CDT, 4 hours 36 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Amarillo TX
1029 AM CDT Fri Mar 28 2025

OKZ001>003-TXZ001>020-317-290330-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
1029 AM CDT Fri Mar 28 2025

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today and Tonight.

Breezy winds and low relative humidity will create elevated fire
weather conditions across the western and central Oklahoma
Panhandle and the northwest Texas Panhandle through the early
evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Elevated to spotty critical fire weather conditions across the
central and southern panhandles on Saturday. Moderate chance for
another round of critical fire weather conditions across the
panhandles on Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

Red Flag Warnings in Texas, 2025Red Flag Warnings in Oklahoma, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.